MAUDE Adverse Event Report: ETHICON INC. SILK SUTURE 18"(45CM) 3-0 BLK; SUTURE, NONABSORBABLE, SILK

ETHICON INC. SILK SUTURE 18"(45CM) 3-0 BLK; SUTURE, NONABSORBABLE, SILK
Catalog Number A184H
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).To date, the device has not been returned.If the product is returned for evaluation, any further information derived from the evaluation will be submitted in a supplemental 3500a form.A manufacturing record evaluation was performed for the finished device, and no non-conformances were identified.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.Did the suture break intra-op or suture breakage noticed post-op? how was the post-op bleeding managed? was any medical/surgical intervention provided to patient post-op? was there any patient adverse event as outcome as a result of the event report? patient current condition?.
 
Event or Problem Description
It was reported that a patient underwent an unknown procedure on an unknown date and suture was used.The suture was used to ligate vessels.It was reported that the tie was broken and possible post operative bleeding occurred.Additional information has been requested.
 
Additional Manufacturer Narrative
(b)(4).Investigation summary: an opened box with twelve unopened sample of product code a184 lot # lck351 were returned for analysis.The complaint sample was not received.During the visual inspection of the samples, no defects were found on the package.The sample was opened, and each packet contains twelve strands.The sutures were dispensed without problems and examined along of the strand and no defects, damaged or suture breakage was noted.A functional test was performed and the tensile strength force was above the minimum requirement.The manufacturing records were reviewed, and the manufacturing/packaging criteria were met prior to the release of this batch.Per the condition of the representative sample, no breakage suture post op was found and the tested sample met the finished goods requirements.Investigation summary: 5 unopened samples of product code a184h, lot # kek089, were returned for analysis.The complaint sample was not received.During the visual inspection of the samples, no defects were found on the package.The sample was opened, and each packet contains twelve strands.The sutures were dispensed without problems and examined along of the strand and no defects, damaged or suture breakage was noted.A functional test was performed and the tensile strength force was above the minimum requirement.The manufacturing records were reviewed, and the manufacturing/packaging criteria were met prior to the release of this batch.Per the condition of the representative sample, no breakage suture post op was found and the tested sample met the finished goods requirements.An unopened sample of product code a184h, lot # jjk552 was returned for analysis.The complaint sample was not received.During the visual inspection of the sample, no defects were found on the package.The sample was opened, and the packet contains twelve strands.The sutures were dispensed without problems and examined along of the strand and no defects, damaged or suture breakage was noted.A functional test was performed and the tensile strength force was above the minimum requirement.The manufacturing records were reviewed, and the manufacturing/packaging criteria were met prior to the release of this batch.Per the condition of the representative sample, no breakage suture post op was found and the tested sample met the finished goods requirements.

Brand Name
SILK SUTURE 18"(45CM) 3-0 BLK
Common Device Name
SUTURE, NONABSORBABLE, SILK
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876 0151
MDR Report Key8415157
Report Number2210968-2019-79425
Device Sequence Number11319744
Product Code GAP
UDI-Device Identifier10705031023000
UDI-Public10705031023000
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K946173
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/18/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date02/28/2022
Device Catalogue NumberA184H
Device Lot NumberLCK351
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/21/2019
Initial Date Received by Manufacturer 02/18/2019
Supplement Date Received by Manufacturer05/21/2019
Initial Report FDA Received Date03/12/2019
Supplement Report FDA Received Date06/17/2019
Patient Sequence Number1